Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 3, NWS Wichita, KS

October 25, 20079 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 25, 2007, 3:13 PM CDT for 9 counties in Kansas. It took effect at Oct 26, 2007, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2007, 3:13 PM CDT (20:13 UTC)
In effect from
Oct 26, 2007, 4:00 AM CDT
Expired
Oct 26, 2007, 9:00 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2540 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS73 KICT 252013
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT THU OCT 25 2007

KSZ032-047-260415-
/O.NEW.KICT.FZ.W.0001.071026T0900Z-071026T1400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
313 PM CDT THU OCT 25 2007

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE UPPER 20S ACROSS PORTIONS OF CENTRAL KANSAS TONIGHT. WITH
THESE TEMPERATURES...MANY LOCATIONS WILL LIKELY EXPERIENCE A HARD
FREEZE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ033-048>052-067-082-091-260415-
/O.NEW.KICT.FR.Y.0003.071026T0900Z-071026T1400Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-KINGMAN-
HARPER-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...HUTCHINSON...KINGMAN...ANTHONY...HARPER
313 PM CDT THU OCT 25 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO AREAS
OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SCHRECK
3 follow-up statements
019 
WWUS73 KICT 260232
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU OCT 25 2007

KSZ032-047-261045-
/O.CON.KICT.FZ.W.0001.071026T0900Z-071026T1400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
932 PM CDT THU OCT 25 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE UPPER 20S ACROSS PORTIONS OF CENTRAL KANSAS TONIGHT. WITH
THESE TEMPERATURES...MANY LOCATIONS WILL LIKELY EXPERIENCE A HARD
FREEZE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KSZ033-048>052-067-082-091-261045-
/O.CON.KICT.FR.Y.0003.071026T0900Z-071026T1400Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-KINGMAN-
HARPER-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...HUTCHINSON...KINGMAN...ANTHONY...HARPER
932 PM CDT THU OCT 25 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO
AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KICT 260811
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
311 AM CDT FRI OCT 26 2007

KSZ032-047-261400-
/O.CON.KICT.FZ.W.0001.071026T0900Z-071026T1400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
311 AM CDT FRI OCT 26 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO THE
UPPER 20S IN PARTS OF RUSSELL AND BARTON COUNTIES EARLY THIS MORNING.
MANY LOCATIONS WILL LIKELY EXPERIENCE A HARD FREEZE.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY
LIKELY. THESE TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

KSZ033-048>052-067-082-091-261400-
/O.CON.KICT.FR.Y.0003.071026T0900Z-071026T1400Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-KINGMAN-
HARPER-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...HUTCHINSON...KINGMAN...ANTHONY...HARPER
311 AM CDT FRI OCT 26 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO THE
LOWER TO MIDDLE 30S EARLY THIS MORNING. THIS WILL LIKELY LEAD TO
AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

ES
000 
WWUS73 KICT 261358
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
858 AM CDT FRI OCT 26 2007

KSZ032-047-261500-
/O.EXP.KICT.FZ.W.0001.000000T0000Z-071026T1400Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
858 AM CDT FRI OCT 26 2007

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 

TEMPERATURES HAVE CLIMBED INTO THE MIDDLE 30S ACROSS CENTRAL
KANSAS. THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT
9 AM.

$$

KSZ033-048>052-067-082-091-261500-
/O.EXP.KICT.FR.Y.0003.000000T0000Z-071026T1400Z/
LINCOLN-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-KINGMAN-
HARPER-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...HUTCHINSON...KINGMAN...ANTHONY...HARPER
858 AM CDT FRI OCT 26 2007

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

TEMPERATURES HAVE CLIMBED INTO THE MIDDLE AND UPPER 30S ACROSS
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THEREFORE THE FROST
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

SCHRECK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:09 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 25, 3:09 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT THU OCT 25 2007

.DISCUSSION...
MAIN FORECAST CONCERNS ARE LOW TEMPERATURES TONIGHT AND
PRECIPITATION POSSIBILITIES TONIGHT THROUGH FRIDAY FOR SOUTHEAST
KANSAS.

TONIGHT:
SATELLITE IMAGERY SHOWS A CUTOFF UPPER LOW THAT CONTINUES TO SPIN
OVER THE SOUTHEAST/GULF STATES. THIS LOW HAS BEGUN TO MOVE NORTHWEST
TOWARD KANSAS TODAY...AND SOUTHEAST KANSAS SHOULD SEE THESE CLOUDS
MOVING IN THIS EVENING. THESE CLOUDS SHOULD MAKE IT AS FAR WEST AS
THE WESTERN EDGE OF THE FLINT HILLS...AT LEAST ABOUT WICHITA/NEWTON
EASTWARD. THERE COULD BE SOME SCATTERED SHOWERS IN THESE
AREAS...WITH THE HIGHEST POSSIBILITY ACROSS THE SOUTHEAST.

WEST OF THE CLOUD COVER...TEMPERATURES WILL QUICKLY DROP INTO THE
30S AND LOWER 40S. MANY OF THESE LOCATIONS WILL LIKELY SEE FROST
TONIGHT...AND BARTON AND RUSSELL COUNTIES COULD EVEN DROP INTO THE
UPPER 20S. THEREFORE...WE WILL ISSUE A FROST ADVISORY MAINLY WEST OF
A MARION TO HUTCHINSON AND HARPER COUNTY LINE...AND A FREEZE WARNING
FOR RUSSELL AND BARTON COUNTIES WHERE THE TEMPERATURES WILL LIKELY
BE BELOW FREEZING FOR A FEW HOURS.

FRIDAY-SATURDAY:
THE PRECIPITATION CHANCES CONTINUE THROUGH THE DAY ON FRIDAY AS THE
LOW SPINS TO THE SOUTHEAST. THE LOW WILL THEN BEGIN TO MOVE OFF TO
THE NORTHEAST FRIDAY AFTERNOON AND RAIN SHOULD BE EAST OF THE AREA
BY FRIDAY EVENING.

A LOW WILL MOVE ACROSS SOUTHWEST TEXAS FRIDAY NIGHT AND HELP TO PUSH
THE CUTOFF LOW OFF TO THE NORTHEAST. A COLD FRONT ASSOCIATED WITH
THE TEXAS LOW WILL COME THROUGH THE FORECAST AREA...WITH LITTLE MORE
THAN SOME CLOUDS COMING SOUTH FROM NEBRASKA LATE FRIDAY NIGHT.

SUNDAY-WEDNESDAY:
THIS PERIOD STILL LOOKS QUIET WITH THE UPPER RIDGE OVER THE MIDDLE
PART OF THE COUNTRY. DRY FORECAST SOUNDINGS INDICATE MOSTLY CLEAR TO
CLEAR SKIES MUCH OF THE TIME. A FRONT IS PROGGED TO MOVE SOUTHEAST
THROUGH THE FORECAST AREA ON TUESDAY INTO WEDNESDAY...BUT AT THIS
TIME IT LOOKS TO BE A DRY FRONTAL PASSAGE.

SCHRECK

&&

.AVIATION...
FOR 18Z TAFS...MAIN AVIATION CONCERN FOR THIS PACKAGE WILL BE LOWER
CIGS MOVING INTO SE KS OVERNIGHT. UPPER LOW TO OUR SOUTHEAST IS
STILL FORECAST TO SLOWLY TRACK NW. THIS WILL ALLOW LOWER CIGS TO
SPILL INTO SE KS PRIOR TO DAYBREAK. AT THIS TIME CONFIDENCE IS HIGH
THAT CIGS WILL BE LOWER THAN MVFR SO WILL KEEP KCNUS CIGS JUST
BELOW 2000FT LIKE WE HAVE BEEN TRENDING OVER THE LAST FEW SETS OF
TAFS. THESE LOWER CIGS WILL NOT MAKE IT TO ICT BY DAYBREAK AND MAY
NOT MAKE IT THIS FAR WEST AT ALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    36  62  41  63 /  10  10   0  10
HUTCHINSON      31  63  36  62 /  10   0   0  10
NEWTON          38  62  41  60 /  10  10   0  10
ELDORADO        39  61  43  64 /  10  10   0  10
WINFIELD-KWLD   38  61  42  65 /  10  10   0  10
RUSSELL         28  64  40  60 /   0   0   0  10
GREAT BEND      28  64  40  61 /   0   0   0  10
SALINA          34  63  42  60 /  10  10   0  10
MCPHERSON       36  63  40  58 /  10  10   0  10
COFFEYVILLE     45  59  44  66 /  20  20  10  10
CHANUTE         42  59  42  64 /  20  20  10  10
IOLA            42  59  42  62 /  20  20  10  10
PARSONS-KPPF    42  59  42  66 /  20  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT FRIDAY FOR KSZ033-048>052-
067-082-091.

FREEZE WARNING FROM 4 AM TO 9 AM CDT FRIDAY FOR KSZ032-047.

&&
Hazardous weather outlook, Oct 25, 9:03 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
903 AM CDT THU OCT 25 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
903 AM CDT THU OCT 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST WILL AFFECT PORTIONS OF CENTRAL AND SOUTH-CENTRAL
KANSAS ONCE AGAIN TONIGHT...MAYBE AS FAR EAST AS THE FLINT HILLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL AND
SOUTH-CENTRAL KANSAS THROUGH EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KLEINSASSER/LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:13 PM CDTFreeze WarningICTBarton, Russell18 hr

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.